May 14, 2013
I've been on Atripla for almost three years and my cd4 is still not over 200.. I did start with a very low count of 7 with a cd4 % of 1.8 VL over 200,000.When I found out i was hiv+ I had pneumonia. That was 7/6/2010. I started meds 8/16/2010. Soon after i had bad abdominal pain 8/29/2010 and was hospitalized. They did a biopsy of the lymph nodes in my abdomin. I was diagnosed with MAC and put on a ton of antibiotics. Fast forward to present . I'm no longer on the med for MAC being my cd4 is above a hundred. I have gotten as high as 197 but most recently I've dropped back to 161.. :( I've also been recently been diagnosed with Osteonecrosis in both my ankles making me feel 99 yr old. (I'm only 32)Also since November i been having blood when I wipe after bowel movement . I've had a CT scan and some kind of swab test to check for blood both came back ok. Also have been set up for a stool sample test now. Just want to know why its taking so long to get above the 200 mark?It really scares m e that something is wrong with me.Any input would be greatly appreciated. Anyways i stop now and list my numbers from start to now. Date. VL. Cd4. Cd4% 8/10/10 73000 7 1.8 10/28/10 120. 27 9 1/28/11 130 86 17.2 4/28/11 7700 85 16.9 I guessing vl blip 7/28/11 30 74 14.8 10/24/11 90 116 19.4 1/30/12 <20 143 23.8 4/30/12 < 20 152 25.4 7/30/12 <20 189 23.6 10/30/12 30 158 22.6 1/29/13 <20 197 28.1 4/24/13 <20 161 26.9
| Response from Dr. Young
Hi Discouraged and thanks for posting.
Sounds like you've had a rough go with AIDS-- some very serious complications such as disseminated MAC and osteonecrosis (avascular necrosis) of the ankles.
You seem to have had a terrific virological response to treatment and your CD4 percentages are approaching the normal range. That later point is very suggestive that something is suppressing your total WBC count (and hence, your absolute CD4 count).
A CD4 count of 200 usually correlates to a CD4% of 15. You can readily see that your percentages have been consistently above 15 for years now. This suggests to me that the overall state of your immune health is actually quite good.
Most commonly, medications are a cause of this phenomena. For some individuals, trimethoprim/sulfa (Bactrim, Septra, Cotrimoxazole) is the culprit. Indeed, it's often recommended that people like you with absolute counts below 200 be on this medication to prevent PCP. Sometimes other medications can do this too, so a careful look at your prescription and non-prescription medications is worthwhile. I'd stop anything that isn't absolutely required (and hold the Bactrim, if your taking it, at least for a few weeks).
I hope that's helpful. Be well, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Cold Hands After Licking Anus Worried I Have HIV
- Dry Mouth After Anal Sex Bottom Worried I Have HIV
- Herpes After Sex With Sex Worker Worried I Have HIV
- HIVpain In Penis After Sex With Hooker Condom Broke Sign Of HIV AIDS
- Jock Itch After Giving A Bj Sign Of HIV AIDS
- Muscle Ache After Topping Without Condom What Are The Chances Of HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.